Texas, 2013Flash Flood in Texas, July 30, 2013
July 30, 2013 · NWS EPZ · 1 event in 1 county or zone
A broad upper high was located near extreme Southeast New Mexico with weak upper flow over Far West Texas. A surface boundary was located near the Rio Grande Valley and provided the focus for thunderstorm development with slow storm motion allowing for localized flooding over parts of West El Paso County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad upper high was located near extreme Southeast New Mexico with weak upper flow over Far West Texas. A surface boundary was located near the Rio Grande Valley and provided the focus for thunderstorm development with slow storm motion allowing for localized flooding over parts of West El Paso County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 30, 1:02 PM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 30, 1:02 PM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
202 PM MDT TUE JUL 30 2013
.SYNOPSIS...
HIGH PRESSURE ALOFT WILL BRING HOT MOSTLY DRY WEATHER TO SOUTHERN
NEW MEXICO AND WESTERN TEXAS THROUGH THE WEEKEND INTO EARLY NEXT
WEEK. HOWEVER SUFFICIENT MOISTURE WILL FLOW INTO THE REGION FOR A
FEW AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH MOST
ACTIVITY OCCURRING OVER THE HIGHER MOUNTAINS OR WEST OF DEMING AND
TRUTH OR CONSEQUENCES.
&&
.DISCUSSION...
LARGER SCALE REGIONAL CIRCULATION ALOFT PATTERN WILL BE DOMINATED
BY EXTENSIVE UPPER RIDGE WITH A MAINLY EAST TO WEST AXIS EXTENDING
ACROSS SOUTHERN OR CENTRAL NEW MEXICO THROUGH FORECAST PERIOD.
HEIGHT/CIRCULATION CENTER WAS LOCATED NEAR ALAMOGORDO EARLY THIS
AFTERNOON AND IS EXPECTED TO DRIFT SLOWLY EAST INTO THE TEXAS
PANHANDLE BY FRIDAY AND REMAIN IN THIS GENERAL INTO EARLY NEXT
WEEK THOUGH RIDGE AXIS WILL EXTEND INTO THE CWA VICINITY.
ASSOCIATED SUBSIDENCE/WARMING ALOFT AND ABUNDANT SUNSHINE
ASSOCIATED WITH RIDGE WILL SUSTAIN VERY WARM TEMPERATURES WITH
DAYTIME HIGHS STAYING AROUND 5 DEGREES ABOVE NORMAL.
MORNING RAOB ALSO SHOWED AIR MASS STILL RATHER MOIST AND UNSTABLE
WITH CAPES OF 1600 AND PRECIPITABLE WATER OF 1.1. WHILE UPPER
DYNAMICS WILL BE UNFAVORABLE FOR UPDRAFT FORMATION SOUNDING
EXHIBITED LITTLE CONVECTIVE INHIBITION AND ACTIVITY HAS ALREADY
DEVELOPED OVER THE HIGHER MOUNTAINS DUE TO UPSLOPE AND HEATING.
THUS STILL EXPECT AFTERNOON AND EVENING STORMS MAINLY OVER HIGHER
TERRAIN WITH HEATING AND OUTFLOWS INDUCING A FEW STORMS OVER THE
LOWLANDS. FAIRLY HIGH MOISTURE CONTENT COMBINED WITH DRY LAYERS
AND A 1400 DCAPE SUGGEST THREAT OF BOTH HEAVY RAINS AND STRONG
DOWNBURSTS WHERE STORMS DO OCCUR.
AS HIGH CENTER DRIFTS SLOWLY EAST OF THE CWA AIR ALOFT WILL
BECOME SLIGHTLY COOLER. COOLEST AIR ALOFT SHOULD EXIST OVER WESTERN
ZONES SINCE IT WILL BE FURTHEST FROM HEIGHT CENTER. IN ADDITION
THE CIRCULATION AROUND THE HIGH WILL BE CONDUCIVE FOR DRIER AIR
ADVECTING INTO EASTERN PORTIONS WHILE TRAJECTORIES WILL SUSTAIN
DEEPER MOISTURE INFLOW FURTHER WEST. THUS BY FRIDAY AFTERNOON
PRECIPITABLE WATER IS EXPECTED TO BE LESS THAN AN INCH OVER
EASTERN ZONES WHILE REMAINING ABOVE AN INCH OVER THE WEST.
CONSISTENT WITH THESE TRENDS WILL BE INSTABILITY WHICH WILL REMAIN
WEAK TO MODERATE OVER THE WEST BUT NIL TO MARGINAL EAST.
ACCORDINGLY WILL KEEP HIGHEST PRECIP COVERAGE MAINLY WEST OF THE
RIO GRANDE AND ESPECIALLY FAR WESTERN ZONES AND OVER THE HIGHER
MOUNTAINS. LIFTING MECHANISMS WILL LIKELY NOT EXIST ALOFT AS RIDGE
LOCATION WILL SHUNT UPPER WAVES SOUTH OF THE BORDER MOST OF THE
PERIOD. HOWEVER STRONG HEATING PLUS UPSLOPE FLOW SHOULD GENERATE
A FEW STORMS WHERE AIR MASS IS MOST UNSTABLE OR OVER HIGH TERRAIN.
&&
.AVIATION...VALID 31/00Z-01/00Z.
VFR WILL STILL BE THE NORM OVER MOST OF THE AREA...WITH JUST
ISOLATED TSRA MAINLY OVER THE HIGHER TERRAIN LATE THIS AFTERNOON AND
AGAIN WEDNESDAY AFTERNOON. A FEW STORMS WILL MAKE IT INTO THE
LOWLANDS. EXPECT BRIEF AND ISOLATED AREAS OF 3-5SM +TSRA AND WIND
GUSTS IN THE 40-50 MPH...BUT COVERAGE WILL BE LOW.
&&
.FIRE WEATHER...
THE SUBTROPICAL RIDGE WILL REMAIN JUST ABOUT OVER EL PASO THIS
AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS NORTHERN
SONORA. EXPECT WIDELY SCATTERED MOUNTAIN/ISOLATED LOWLAND
THUNDERSTORMS THROUGH THE WEEK. OTHERWISE...THE RIDGE WILL SHIFT A
LITTLE TO THE NORTH OVER THE NEXT COUPLE OF DAYS...MORE OF A LATE
JUNE/EARLY JULY PATTERN...FAVORING OVERALL LOWER COVERAGE OF
PRECIPITATION. HOWEVER THERE WILL BE ENOUGH RESIDUAL MOISTURE IN
THE AREA...AND WEAKER FLOW ALOFT WILL PROMOTE SLOW STORM MOVEMENT
AND POSSIBLE FLOODING IN ISOLATED SPOTS.
OVERALL RELATIVE HUMIDITY AND OVERNIGHT RECOVERY WILL BE LOWER
THAN THE PAST COUPLE OF WEEKS...BUT THE HAINES INDEX WILL GENERALLY
BE IN THE 3-4 RANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 76 99 76 98 76 / 10 10 10 10 10
SIERRA BLANCA 70 95 70 98 70 / 10 10 10 10 10
LAS CRUCES 72 98 72 98 71 / 10 10 10 10 10
ALAMOGORDO 72 100 72 98 71 / 10 10 10 10 10
CLOUDCROFT 53 81 53 81 52 / 30 30 20 30 30
TRUTH OR CONSEQUENCES 71 95 71 95 70 / 10 20 10 20 20
SILVER CITY 65 94 65 93 64 / 20 30 20 30 30
DEMING 69 99 69 99 68 / 10 20 20 10 10
LORDSBURG 70 99 70 98 69 / 10 20 20 30 30
WEST EL PASO METRO 75 98 75 97 75 / 10 10 10 10 10
DELL CITY 72 98 73 97 73 / 20 20 10 10 10
FORT HANCOCK 76 99 76 100 76 / 10 10 10 10 10
LOMA LINDA 69 90 69 91 69 / 10 10 10 10 10
FABENS 75 99 75 99 75 / 10 10 10 10 10
SANTA TERESA 74 99 74 98 74 / 10 10 10 10 10
WHITE SANDS HQ 73 98 73 98 72 / 10 10 10 10 10
JORNADA RANGE 70 98 70 98 69 / 10 10 10 10 10
HATCH 72 99 72 99 71 / 10 20 10 10 10
COLUMBUS 73 98 73 98 72 / 10 10 10 10 10
OROGRANDE 72 97 72 97 72 / 10 10 10 10 10
MAYHILL 60 91 60 92 60 / 30 30 20 30 30
MESCALERO 59 90 59 90 58 / 30 30 20 30 30
TIMBERON 62 86 62 86 62 / 30 30 20 20 30
WINSTON 61 91 61 91 61 / 20 20 20 30 30
HILLSBORO 68 95 68 95 67 / 10 20 20 30 20
SPACEPORT 70 96 70 95 69 / 10 20 10 20 10
LAKE ROBERTS 63 92 63 92 62 / 20 30 20 40 40
HURLEY 67 97 67 96 66 / 10 20 20 30 20
CLIFF 66 98 66 97 65 / 20 20 20 40 40
MULE CREEK 62 90 62 89 60 / 20 20 20 40 40
FAYWOOD 67 97 67 97 66 / 10 20 20 30 20
ANIMAS 69 99 69 98 68 / 20 20 20 30 30
HACHITA 67 100 67 99 66 / 10 20 20 20 20
ANTELOPE WELLS 69 97 69 96 68 / 20 30 20 30 20
CLOVERDALE 66 91 66 90 65 / 20 30 20 30 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
05 ROGASH/25 HARDIMAN
Hazardous weather outlook, Jul 30, 11:54 AM MST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1254 PM MDT TUE JUL 30 2013
NMZ401>417-TXZ418>424-311730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1254 PM MDT TUE JUL 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HIGH PRESSURE ALOFT WILL BRING VERY WARM MOSTLY DRY WEATHER WITH
ONLY SLIGHT CHANCES OF MAINLY MOUNTAIN SHOWERS AND THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH PRESSURE ALOFT WILL PERSIST ACROSS THE REGION BRINGING VERY
WARM TEMPERATURES AND MOSTLY DRY WEATHER. HOWEVER THERE WILL BE
SUFFICIENT MOISTURE FLOWING INTO THE AREA TO PRODUCE A FEW SHOWERS
AND THUNDERSTORMS EACH AFTERNOON AND EVENING WITH MOST ACTIVITY
OCCURRING OVER THE HIGHER MOUNTAINS AND WEST OF A DEMING-TRUTH OR
CONSEQUENCES LINE. WIND GUSTS TO 50 MPH AND HEAVY RAINS MAY OCCUR
OVER VERY ISOLATED LOCATIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER INFORMATION IS A CRITICAL LINK IN THE NATIONAL WEATHER
SERVICE MISSION TO PROTECT LIFE AND PROPERTY. SPOTTERS ARE URGED TO
REPORT EXCEPTIONALLY HEAVY RAIN RATES...HEAVY RAIN ACCUMULATION...
HAIL LARGER THAN A NICKEL...WINDS ESTIMATED IN EXCESS OF 50
MPH...AND ANY FLOODING TO THIS OFFICE OR LOCAL LAW ENFORCEMENT.
ROGASH
In the hours before
Special weather statement, Jul 30, 4:24 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
524 PM MDT TUE JUL 30 2013
NMZ411-413-TXZ418-419-310000-
EASTERN/CENTRAL EL PASO COUNTY TX-SOUTHERN DONA ANA COUNTY/MESILLA
VALLEY NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
524 PM MDT TUE JUL 30 2013
...STRONG THUNDERSTORMS THREATENING SOUTHERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES THROUGH 600 PM MDT...
AT 515 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ANTHONY THIS STORM WAS NEARLY
STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
NORTHEAST EL PASO...
WEST EL PASO...
SUNLAND PARK...
ANTHONY...
BERINO...
ANTHONY GAP...
CHAMBERINO...
SANTA TERESA...
LA UNION...
WESTWAY...
FRANKLIN MOUNTAINS STATE PARK...
INTERSTATE 10
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES AND REDUCE VISIBILITIES TO NEAR ZERO. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY. SLOW DOWN AND PULL OVER TO SAFE AREA
IF POSSIBLE UNTIL THE STORM PASSES.
NOVLAN
Flash Flood, El Paso
- When
- July 30, 5:20 PM MST to 6:00 PM MST
- Where
- El Paso County, 1.02 mi NE of Vinton to 1.26 mi SE of Canutillo
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 31.961, -106.589
All low water crossings over frontage road which parallels Interstate 10 between Transmountain Road and Vinton were running full with water. Arroyo in Vinton was running full as well.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 30, 20131 death · 1 event
- Hail and Damaging Winds in Nebraska, July 30, 2013$571,000 · 2 in hail · 29 events
- Tornado and Hail in South Dakota, July 30, 2013$860,000 · EF0 · 17 events
- Hail in Wyoming, July 30, 2013$1.0 million · 0.5 in hail · 1 event
- Flash Flood in South Dakota, July 30 to 31, 2013$60,000 · 1 event
- Flash Flooding and Flooding in Missouri, July 30, 2013$20,000 · 52 kt wind · 23 events
- Damaging Winds in Kansas, July 30, 2013$50,000 · 78 kt wind · 2 events
- Hail in North Dakota, July 30 to 31, 20131.25 in hail · 7 events
- Drought in Arkansas, July 30 to 31, 20135 events
- Hail in South Dakota, July 30, 20131.75 in hail · 3 events
- Damaging Winds in South Dakota, July 30, 201352 kt wind · 3 events
- Damaging Winds in Nebraska, July 30, 201358 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468697.